Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 51, NWS Shreveport, LA

April 4, 2025Smith County, Wood County, Texas

NWS Shreveport, LA issued this tornado warning at Apr 4, 2025, 3:13 PM CDT for Smith County, Wood County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2025, 3:13 PM CDT (20:13 UTC)
Expired
Apr 4, 2025, 4:15 PM CDT
In force
62 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Smith County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 140 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 12:57 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2025-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2025-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1518 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
358 m²/s²
Significant tornado parameter
1.1
Supercell composite
11.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 4, 12:54 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 4, 12:54 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1254 PM CDT Fri Apr 4 2025

...New AVIATION...

.SHORT TERM...
(Friday through Saturday Night)
Issued at 229 AM CDT Fri Apr 4 2025

Busy short term with widespread severe thunderstorms likely
across much of our region over the next 36hrs along with a
continued flooding threat mainly north of the I-20 Corridor
through the day Saturday.

The players in this potentially volatile weather environment
remain the same, a stalled frontal boundary across NE TX into S AR
and a deep upper level trough that remains anchored across the
Intermountain West. This is allowing for deep southwesterly flow
aloft and numerous disturbances embedded in this flow will allow
for the upper level support necessary for scattered to numerous
showers and thunderstorms today into tonight. While the frontal
boundary has shifted a little further south and east currently
than progs had suggested on Thursday, this boundary should rapidly
return back northward again today, thus putting much of our region
in the warm sector as we await on upstream forcing. Progs are in
pretty good agreement that the likelihood of severe thunderstorms
will probably wait until this afternoon across our northwest half
giving the fact that the atmosphere should be significantly
unstable to go along with very strong deep layer and low level
directional shear, especially across the I-20 and I-30 Corridors
of Northeast Texas, Southeast Oklahoma, Southwest Arkansas and
extreme Northwest Louisiana. SPC has included much of this region
in a MDT Risk for Severe Thunderstorms this afternoon through this
evening with the possibility of very large hail, potentially in
excess of 2 inches, damaging wind gusts in excess of 70 mph as
well as the possibility of a few long tracked tornadoes, some of
which could be of EF2 or greater intensity. That threat should
begin diminishing somewhat after midnight but the heavy rainfall
threat will continue, especially near and north of the I-30
Corridor where a Flood Watch remains in effect through Saturday
Night.

As we transition into Saturday, the anchored longwave trough to
our west finally begins to slowly eject out to the east. Upper
forcing, which will already be significant across our northwest
third to start the period, will only continue increasing in
advance of what will likely be an MCS that will gradually advance
eastward into our region during the day. Storm mode for Saturday
will likely be in the form of a developing QLCS-type configuration
with embedded and/or discrete supercell thunderstorms, all of
which will be capable of producing very large hail, significant
winds and long tracked tornadoes again, especially if we can see
the discrete supercell development during the period of peak
afternoon heating across SC AR and N LA where the greatest tornado
potential will exist. The flooding potential should rapidly taper
off the later we get into the evening and overnight hours across
our northern most zones but for now, will keep the Flood Watch
valid through Saturday Night.

13

&&

.LONG TERM...
(Saturday Night through Friday)
Issued at 229 AM CDT Fri Apr 4 2025

With the severe weather threat ending across our eastern zones
Saturday Evening, the next weather story will be the significant
cool down across the Southern Plains/Lower Miss Valley for Sunday
and through the early part of next week. The upper trough to our
west will come out in two pieces, the first Sunday into Sunday
Night and the second, Monday into Monday Night with high
temperatures mostly in the 50s across our northwest half on Sunday
and only in the 60s for Monday. Even colder will be forecast low
temperatures Sunday Night/Monday Morning with lows in the 30s
across the Middle Red River Valley of NE TX/SE OK and SW AR with
similar temperatures for Monday Night into Tuesday Morning.

Temperatures quickly moderate as we move into the middle and later
part of next week with 80s returning by Thu into Fri. Upper level
ridging replaces the early week trough and that ridge will be here
to stay through the entire work week which will allow for a dry
forecast areawide.

13

&&

.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Fri Apr 4 2025

All sites have VFR/MVFR ceilings prevailing for the 18z TAFS.
Winds will be largely southerly and gusty ahead of this continued
stalled boundary. Storms should begin for our northwestern sites
within the next several hours, some of which will be severe. With
some of these severe storms, expect borderline IFR/LIFR ceilings
and dropping visibility on top of thunderstorm wind gusts. These
will continue through most of the day into the overnight hours
before reforming into another line on Saturday. Luckily, the line
will then begin propagating eastward Saturday afternoon and exit
the area Sunday morning. /57/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 229 AM CDT Fri Apr 4 2025

Spotter activation will be needed today and this evening across
East TX, Southeast Oklahoma, Southwest AR, and Northwest LA for
the potential for severe thunderstorms and flash flooding.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  78  53  59 /  70 100  60  10
MLU  74  84  57  63 /  40  90  90  20
DEQ  58  66  44  54 / 100 100  80  20
TXK  66  74  50  56 /  90 100  60  20
ELD  67  78  50  58 /  70 100  90  30
TYR  62  70  47  54 /  90 100  30   0
GGG  66  74  48  55 /  90 100  50  10
LFK  71  79  49  58 /  70 100  40  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ050-051-059>061-
     070>073.

LA...None.
OK...Flood Watch through Sunday morning for OKZ077.

TX...Flood Watch through Sunday morning for TXZ096-097-108>112.

&&

SHORT TERM...19
LONG TERM....13
AVIATION...57

In the hours before

Special weather statement, Apr 4, 2:21 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
221 PM CDT Fri Apr 4 2025

TXZ096-108-109-042000-
Red River TX-Franklin TX-Titus TX-
221 PM CDT Fri Apr 4 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN FRANKLIN...NORTHWESTERN
TITUS AND RED RIVER COUNTIES THROUGH 300 PM CDT...

At 220 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sulphur Springs, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Detroit, Clarksville, Talco, Negley, Cuthand, Annona, Woodland,
Hagansport, Silver City, English, Bagwell, Bogata, Manchester,
Johntown, Albion, Bryarly, Deport, and Mount Vernon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Oklahoma...and northeastern Texas.

&&

LAT...LON 3386 9531 3388 9506 3366 9479 3311 9531
TIME...MOT...LOC 1920Z 202DEG 49KT 3314 9554

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

16

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:43 AM CDTRiver Flood WarningSHVSmith, Wood14 days
Apr 4, 11:58 AM CDTRiver Flood WarningSHVCass, Marion9 days
Apr 4, 12:04 PM CDTRiver Flood WarningSHVBowie, Red River26 hr
Apr 4, 2:21 PM CDTSpecial Weather StatementSHVRed River39 min
Apr 4, 2:42 PM CDTSevere Thunderstorm WarningSHVFranklin, Red River, Titus48 min
Apr 4, 2:46 PM CDTTornado WarningSHVFranklin, Red River44 min
Apr 4, 3:04 PM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston12 days
Apr 4, 3:20 PM CDTTornado WarningSHVRed River40 min
Apr 4, 3:27 PM CDTTornado WarningSHVSmith, Wood33 min
Apr 4, 3:27 PM CDTTornado WarningSHVRed River63 min
Apr 4, 3:34 PM CDTTornado WarningSHVFranklin, Red River, Titus41 min
Apr 4, 3:53 PM CDTTornado WarningSHVBowie, Franklin, Red River, Titus52 min
Apr 4, 3:56 PM CDTTornado WarningSHVSmith, Upshur, Wood49 min
Apr 4, 4:03 PM CDTFlash Flood WarningSHVFranklin, Red River, Titus3 hr
Apr 4, 4:09 PM CDTFlash Flood WarningSHVSmith, Upshur, Wood3 hr
Apr 4, 4:35 PM CDTTornado WarningSHVBowie, Red River55 min
Apr 4, 4:37 PM CDTTornado Warning Tornado observedSHVCamp, Marion, Morris, Titus, Upshur, Wood53 min
Apr 4, 5:16 PM CDTSpecial Weather StatementSHVSmith44 min
Apr 4, 5:28 PM CDTTornado Warning Tornado observedConsiderable damage threatSHVBowie, Camp, Cass, Morris, Red River, Titus and 1 more52 min
Apr 4, 5:43 PM CDTFlash Flood WarningSHVCamp, Franklin, Morris, Titus, Upshur, Wood3 hr
Apr 4, 6:21 PM CDTSevere Thunderstorm WarningSHVBowie, Cass39 min
Apr 4, 6:25 PM CDTSpecial Weather StatementSHVUpshur35 min
Apr 4, 6:34 PM CDTSevere Thunderstorm WarningSHVCass, Marion41 min
Apr 4, 6:37 PM CDTFlash Flood WarningSHVBowie, Camp, Cass, Marion, Morris, Upshur10 hr
Apr 4, 6:55 PM CDTSevere Thunderstorm WarningSHVBowie, Cass65 min
Apr 4, 12:01 PM CDTRiver Flood WarningSHVBienville, Bossier, Webster10 days
Apr 3, 10:35 PM CDTSpecial Weather StatementSHVColumbia, Lafayette55 min
Apr 4, 4:24 PM CDTTornado WarningSHVSevier66 min
Apr 4, 5:17 PM CDTTornado WarningSHVHoward, Sevier58 min
Apr 4, 5:22 PM CDTTornado WarningSHVHempstead, Howard, Little River, Sevier53 min
Apr 4, 6:05 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Sevier55 min
Apr 4, 6:20 PM CDTTornado WarningSHVHempstead, Howard25 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.